Valentine’s Day (02/14/2013)Posted: 02/14/2013 Filed under: Uncategorized 5 Comments
Today is Valentine’s Day. And I know this because Connie gave me the most creative card that she made just for me. She loves making cards and she is really good at it too. And I love this card the best! And I Love Connie!
Okay, I bet you thought I forgot about V-day — don’t panic. Lucky for me I’m part of the Valentine’s day target market. I heard the message loud and clear from radio, TV, and email.
I gave Connie a pretty nice card too (albeit store bought). I also gave her some elegent perfume and bath/spa goodies as well. And she was surprised and happy!
Like Phil from Duck Dynasty says – I wish you ALL a very “Happy, Happy, Happy” Valentine’s Day filled with LOVE!
As you all read in my last blog I started receiving a new chemo on Jan 31. The goal of this new chemo is to stop/reduce the cancer growth and prepare me for a future liver surgery. I also reported that this new chemo was composed of FOLFIRI and Erbitux. The side-effects of this new chemo were expected to be similar to the last chemo; including fatigue, nausea, frequent trips to the rest room (if you know what I mean). In addition to these effects the doctor told us that fifty percent of Erbitux patients develop a rash as well. I didn’t think much about the rash. Besides, I was going to be in the fifty percent that did NOT develop the rash.
Well, I ended up with the rash. And it was more of an issue than I thought. In fact, the rash was bad enough for the doctor to withhold the Erbitux from today’s treatment. He raised concerns about possible infection and permanent damage to my face (mainly my nose). I asked him if it might make it smaller and he said “yes, the tip might fall off.” And then he reported that I’ll be taking a break from Erbitux so my body can heal a bit. I’m still receiving the FOLFIRI (currently connected to the IV right now).
The biggest pain about having this Erbitux rash (which looks like very bad acne – as you can see n the picture below) is that now it is obvious that something is going on with me. I’ve been pretty lucky that until now I didn’t really LOOK sick.
Throughout my previous treatments (pre-rash) I managed to go to my 12 year old son’s sporting events, sometimes with the chemo pump fanny-pack hidden under a loose hoody. And I managed to go into the office and work; even though sometimes I didn’t feel that great. And I didn’t look sick.
As the rash worsened I found myself being more and more reclusive. I’ve been hiding out at home; working from home instead of going into the office and avoiding any trips outside of the home. And I’ve been fretting about going to my son’s upcoming basketball tournament as well.
I can’t hide behind a “normal looking” face anymore. Now my battle is painfully obvious.
Even though I’ve been very open / public about my battle with cancer (e.g. this blog) I found myself feeling very reluctant to face the public with “the rash.” Heck, I’ve even felt funny about facing my family.
And if I continue to hide out, well that would let cancer get the upper hand. I can’t miss out on life! I need to go to the basketball tournaments. And I need to feel free to face the public. No matter the rash. In spite of the rash.
As it is cancer does chip away at life/living and we cancer patients have to resist this attack with all our ability. I couldn’t play golf last season due to operations, recovery, and chemo. If the current chemo is successful I will face another surgery right around the beginning of golf season (e.g. may not be able to play this year).
So I am resolved! I’ll be going to sporting events and concerts and out to dinner; as long as I feel well enough to do so.
And even though I’m skipping Erbitux this treatment, I’m hoping to get it in the next treatment in order to maximize my chances of beating this cancer!
And on this special Valentine ’s Day; I thank God for all the Love in my life! I am truly Blessed! And Love will see me through this cancer battle!
And I pray…
Jesus, You know the circumstances in my life where I’m feeling caught in a storm, uncertain of how to make it through safely. I find such confidence in the thought that You come to me in the midst of these storms, urging me to take courage in Your presence. Hold out Your hand to me, Lord, and help me walk on water with You. I want my life to reflect my trust in You. In Jesus’ Name, Amen.
Thank you ALL for your continued support and Prayers!
Love and Light to you today!
* Anyone interested in praying with us, you are invited to join us on Sunday at First Wes (http://firstwes.org/), in Battle Creek. We’ll be at the 11:15am service.
* Pray for Anna as she is looking for her first post-college job!
* Pray for Alexis. She is recovering from a pretty bad flu virus!
* Pray for Sarah to have safe travels home from Abu Dhabi. I hope her vacation was WONDERFUL!
* Pray for Tony who is rehearsing for a musical. I’m looking forward to hearing him sing!
* Go Marshall! The Marshall Redhawks are undefeated, winning the Homer tournament this past weekend! Wishing them luck in the upcoming Harper Creek tournament!!!
Dear Phil: You, Connie and family continue to be in our thoughts and prayers. Your sense of humor in the midst of all of these challenges is so inspirational to both Fred and to me. Who knew you were a graphic artist too?\
(nice job, four eyes!).
Thank you Lynn, we appreciate your prayers and support tremendously. Regarding art skills – well I try. 🙂
Seriously, I try to NOT be too serious. Lucky for me that Connie actually likes my humor.
So…in addition to making you look like a teenager with hormone mania, does the erbitux make you FEEL like a teenager too? Hope the darn rash goes away soon but seriously, eat broccoli, and drink green tea… it couldn’t hurt.
Unfortunately I do feel like a teen, that is blissful ignorance. And I’m hoping to get a little more spring in my step soon. Or at minimum I’m hoping to step into SPRING soon. NO MORE COLD! NO MORE SNOW! 🙂
Oh dear! the mixed blessings of modern medicine. Mom had a terrible allergic reaction to an antibiotic. She swelled up, was red and then her skin peeled. In the end she recovered nicely. And I’m confident you will too. As well as the health tips above if you’re not already including added St. Raphael – God’s Physician to your prayers. I know I will for you.